Alert archive / Missouri / Winter Weather Advisories in 2009
Winter Weather Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 26, 2009, 4:05 AM CST for 11 counties in Missouri; 6 counties in Illinois. It took effect at Jan 26, 2009, 3:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 4:05 AM CST (10:05 UTC)
- In effect from
- Jan 26, 2009, 3:00 PM CST
- Expired
- Jan 28, 2009, 12:00 AM CST
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 25, 11:41 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 25, 11:41 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 PM CST SUN JAN 25 2009
.DISCUSSION...
/250 PM CST SUN JAN 25 2009/
SHORTWAVE TROUGH RESPONSIBLE FOR TODAYS SNOW IS MOVING QUICKLY
OFF TO THE EAST. WEAK VORT CURRENTLY OVER SD/NE AS SEEN ON WATER
VAPOR IS MOVING EAST...SO HAVE KEPT CHANCE OF SNOW OVER THE NRN
PART OF THE CWA THIS EVENING WITH CHANCE OF FLURRIES OVERNIGHT.
MAIN CONCERN CONTINUES TO BE THE CHANCE OF ACCUMULATING ICE AND SNOW
MONDAY NIGHT INTO TUESDAY. WHILE IT IS BECOMING MORE CERTAIN THAT
THERE WILL BE A WINTRY PRECIPITATION OVER THE CWA EARLY THIS
WEEK...THERE IS ENOUGH DIFFERENCES IN THE MODELS TO KEEP FROM
UPGRADE THE GOING WATCH TO A WARNING FOR NOW. THERE IS STILL
NOTEABLE DISPARITY IN THE LATEST MODEL RUNS WITH HANDLING THE
EJECTION OF THE WRN CONUS TROUGH. THE GFS IS NOW THE FASTEST AND
MOST AMPLIFIED WITH THIS TROUGH AS IT MOVES ACROSS MO/IL COMPARED TO
THE SLOWER AND MORE SHALLOW NAM. THE NAM HAS BEEN CONSISTENT WITH
KEEPING THE QPF AXIS SOUTH OF THE CWA WITH LESSER AMOUNTS COMPARED
TO THE OTHER MODELS. THE LATEST RUNS OF THE ECMWF/GFS ENSEMBLE
MEAN SEEM LIKE A GOOD COMPROMISE AND MATCH UP RELATIVELY WELL WITH
THE UKMET/GEM.
PRECIPITATION WILL LIKELY BEGIN OVER THE WRN HALF OF THE CWA ON
MONDAY AFTERNOON AS LARGE SCALE ASCENT AND MID LEVEL FRONTOGENESIS
INCREASES OVER THE AREA. FORCING WILL INCREASE OVER THE CNTRL AND
SRN PART OF THE CWA MONDAY NIGHT INTO TUESDAY MORNING AS ASCENT
INCREASES IN RESPONSE TO APROACHING TROUGH AND ATTENDENT INCREASE IN
925-700MB MOISTURE CONVERGENCE ON NOSE OF BROAD LOW LEVEL JET. HAVE
CATEGORICAL POPS GOING OVER THE SRN HALF OF THE CWA WITH LIKELY POPS
IN THE NORTH. MODELS ARE NOW INDICATING ACCUMULATING SNOW MAY
EXTEND INTO THE NRN CWA LATE MONDAY INTO TUESDAY ASSOCIATED WITH NRN
PART OF TROUGH/MID LEVEL FRONTOGENESIS/RIGHT ENTRANCE REGION OF THE
JET STREAK. APPEARS THAT GREATEST AMOUNT OF PRECIPITATION WILL BE
OVER THE SOUTHERN THIRD OF THE CWA...WITH LESSER AMOUNTS TO THE
NORTH. MODEL SOUNDINGS INDICATE THAT FREEZING RAIN WILL BE CONFINED
TO THE FAR SRN PART OF THE CWA WITH ALL SNOW ALONG AND NORTH OF I-70
WITH A MIX OF SNOW/SLEET IN BETWEEN. AS IS OFTEN THE CASE WITH
THESE STORMS...LOW LEVEL JET MAY BRING WARM WEDGE FARTHER NORTH THAN
IS NOW INDICATED WHICH MAY CUT BACK ON SNOWFALL AMOUNTS. AT THIS
POINT...IT LOOKS LIKE THERE WILL BE 0.25+ OF ICE ACCUMULATON
REYNOLDS...IRON AND MADISON COUNTIES WITH 4-7 OF SNOW IN AREAS
ALONG I-70/I-64...WITH 2-4 TO THE NORTH. GOING WATCH LOOKS TO
HANDLE THIS PRETTY WELL FOR NOW...AND A WINTER STORM WARNING WILL
LIKELY BE NEEDED FOR ICE ACCUMULATION OVER THE EASTERN OZARKS WITH
AN ADVISORY AND POSSIBLE WARNING FOR SNOW ACCUMULATIONS ELSEWHERE
IN THE CWA.
HAVE TRENDED COLDER ON TEMPERATURES AS MOS GUIDANCE LOOKS TOO WARM
COMPARED TO THE CURRENT OBS THIS AFTERNOON. GUIDANCE IS ALONG
PICKING UP ON FORECAST SNOW COVER BY MIDWEEK.
SYSTEM WHICH DOMINATES MID MSVLY EARLY THIS WEEK SHUD PUSH E OF AREA
ON WED...HWVR MEAN UA FLOW PATTERN IN THE THU-SUN TIME FRAME WANTS
TO HOLD TROF OVR E HLF OF U.S. AS SVRL SHTWVS DROP DOWN THE E SIDE
OF AMPLIFYING W CST RDG. ALTHO THERE WL BE SM MINOR DAY TO DAY
FLUCTUATIONS...OVRALL THEME OF THE MEDIUM RANGE IS THAT TEMP WL
MODERATE SLOWLY...AND SHUD CLIMB ABV NORMAL BY NXT WEEKEND. DID KP
SM SLGT CHC POPS GOING THU/THU NGT IN ADV OF FIRST SHTWV...BUT
OVERALL IT CERTAINLY APRS THAT PCPN DURG THE LAST HLF OF THIS FCST
PKG WL BE HARD TO COME BY.
BRITT/TRUETT
&&
.AVIATION...
/1131 PM CST SUN JAN 25 2009/
FOR THE 06Z TAFS...GENERALLY VFR CONDITIONS EXPECTED AT ALL TAF
SITES THROUGH 270000Z...BUT CONDITIONS WILL LIKELY DETERIORATE
RAPIDLY FROM WEST TO EAST AFTER THAT. PRECIP WILL BE SNOW AT ALL
SITES...WITH HEAVIEST AMOUNTS LIKELY AT KSTL AND MUCH LIGHTER
AMOUNTS TO THE NORTH AT KUIN WITH HIGHER CIGS AND VISBYS. LOWEST
CIGS AND VISBYS SHOULD HIT KSTL AROUND 270600Z...AND HEAVIEST SNOW
MAY BE WINDING DOWN TOWARDS 271200Z AT KSTL.
BROWNING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
FOR CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-
OSAGE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
IL...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
FOR BOND IL-CLINTON IL-FAYETTE IL-MADISON IL-MARION IL-
MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jan 25, 3:26 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CST SUN JAN 25 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 326 PM CST SUN JAN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SNOW TONIGHT OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ACCUMULATIONS UP TO 1/2 INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED STARTING LATE MONDAY AND CONTINUING INTO TUESDAY NIGHT. THERE STILL REMAINS SOME UNCERTAINTY TO THE EXACT TRACK AND STRENGTH OF THIS STORM SYSTEM...BUT IT APPEARS INCREASINGLY LIKELY THERE WILL BE SIGNIFICANT ICE ACCUMULATIONS OVER PARTS OF THE EASTERN OZARKS WITH ACCUMULATING SNOW ELSEWHERE. A WINTER STORM WATCH IS IN EFFECT FOR PARTS OF THE REGION. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT AND SNOWFALL AMOUNTS THEY RECEIVE TONIGHT TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:05 AM CST | Winter Storm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Madison and 8 more | 50 hr |
Nearby
Winter Weather Advisories in Missouri, 2009Winter Weather Advisories in Illinois, 2009Every winter weather advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.